OSA's Digital Library

Journal of the Optical Society of America

Journal of the Optical Society of America

  • Vol. 73, Iss. 7 — Jul. 1, 1983
  • pp: 920–926

Beam propagation in uniaxial anisotropic media

J. A. Fleck, Jr. and M. D. Feit  »View Author Affiliations


JOSA, Vol. 73, Issue 7, pp. 920-926 (1983)
http://dx.doi.org/10.1364/JOSA.73.000920


View Full Text Article

Acrobat PDF (699 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Paraxial wave equations are derived for the propagation of beams in uniform uniaxial anisotropic media. The equations are generalized to the case of nonuniform media with weakly varying refractive indices. An ordinary wave beam is governed by a standard paraxial equation, whereas an extraordinary wave beam is governed by a paraxial wave equation, which involves both a displacement relative to the position of an ordinary wave beam and a rescaling of one transverse coordinate. The solution to the latter equation for a propagating Gaussian beam displays a distortion of both shape and phase front. Numerical results for diffraction by a uniformly illuminated circular aperture in a calcite medium display various anomalies ascribable to a loss of circular symmetry.

© 1983 Optical Society of America

Citation
J. A. Fleck, Jr. and M. D. Feit, "Beam propagation in uniaxial anisotropic media," J. Opt. Soc. Am. 73, 920-926 (1983)
http://www.opticsinfobase.org/josa/abstract.cfm?URI=josa-73-7-920

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited